MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM VA-LCP DORSAL DISTAL RAD T-PL/3H HD/5H SHAFT-STER; PLATE, FIXATION, BONE

SYNTHES GMBH 2.4MM VA-LCP DORSAL DISTAL RAD T-PL/3H HD/5H SHAFT-STER; PLATE, FIXATION, BONE
Catalog Number 02.115.350S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Impaired Healing (2378)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, the patient underwent surgery to fracture repair of an open, displaced, complex (comminuted) fracture of the distal tibia on the right side using two 3.5mm headed titanium screws 42mm long with long thread with supplemental fixation using a depuy synthes 2.4mm variable angle lcp dorsal distal radius t-plate with a 3-hole head and a 5-hole shaft (51mm long, stainless steel).Subject also underwent a fracture repair of the fibula and received a depuy synthes 2.7mm/3.5mm lcp posterolateral distal fibula plate (4 holes, 90mm in length, left orientation, made of stainless steel).Operating room time was 60 minutes.Post-operative treatment: bracing/immobilization: non weight bearing for 10 weeks, partial weight bearing until 12 weeks post op in a boot, full weight bearing in a gym shoe at 12 weeks post op; at 4.5 months post-operative patient had hardware removal and was instructed to weightbear as tolerated; pain medication: hydrocodone acetaminophen (5-325mg taken every 4 hrs or as needed for 2 months), clindamycin (300mg 3x/day for 10 days starting 4 weeks post-operative) to prevent infection.Was taking gabapentin (400mg once daily for seizure disorder) pre-operatively subject compliant with post-operative treatment the subject had an adverse event 4 weeks post-operatively.The patient was placed on clindamycin (300mg 3x/day for 10 days due to history of diabetes and open ulcerations.The event was intermittent, moderate, serious, not life threatening, and unanticipated.The actions taken for this event required therapy and the patient recovered with sequelae.After the clindamycin was discontinued, the patient was managed by wound care team for additional follow up and wound treatment.The patient had a second visit with her orthopedic surgeon because her wound did not heal with the assistance of the wound care team.The patient was subsequently brought back to the or in an outpatient hospital setting on may 19, 2023 (4.5 months post-operative) for removal of all hardware (both plates and both headed screws), incision and drainage, and application of a wound vac.The patient had a picc line placed with a course of antibiotics due to nonhealing of the wound and concern of possible osteomyelitis.Following hardware removal, the wound granulated and there was no need for additional surgical intervention.The patient continued to follow-up with wound care after discharge from the hardware removal surgery and was instructed to follow up with her orthopedic surgeon as needed or as directed by wound care.No additional follow ups were required.The patient recovered without sequalae.Subject returned to normal activity 10 months after surgery (with complete wound healing and no remaining infection) at 3 months post-operative, the subject was radiographically fused, however the infection remained present.At 4.5 months post-operative, the subject¿s hardware was removed to address wound healing complications.At 10 months post-operative, the subject was satisfied and would probably have the treatment again if recommended at 10 months post-operative, the patient had a vas pain score of 20.At 10 months post-operative, by sf-36, the subject reported 75% for physical functioning, 100% for limitations to physical health, 100% for limitations to emotional health, 80% for energy/fatigue, 80% for emotional well-being, 75% for social functioning, 77.5% for pain, and 45% for general health.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP DORSAL DISTAL RAD T-PL/3H HD/5H SHAFT-STER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20223366
Report Number8030965-2024-11493
Device Sequence Number7450051
Product Code HRS
UDI-Device Identifier10886982035332
UDI-Public(01)10886982035332
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K102694
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.115.350S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Initial Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM TI CANN SCREW + LT - 42MM; 3.5MM TI CANN SCREW + LT - 42MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale